MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, CAPSULECLOSE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, CAPSULECLOSE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, CAPSULECLOSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a sales representative reported via phone that an ar-3636h suture anchor, and (2) ar-16992n scorpion¿ needles failed.This occurred during a hip labral repair on (b)(6) 2025 when the ar-3636h repair stitch did not pass through the anchor.The device was removed and another ar-3636h was used.The (2) ar-16992n broke during the first pass.All fragments were retrieved.The case continued using an ar-4068hl.There was about a 10-minute delay where additional anesthesia was administered.The representative was unsure but said he could guess the bone quality was hard.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing.Dfu-0392-sub-eo: avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.The complaint allegation could not be confirmed as the device was not received for investigation.

Brand Name
SCORPION NEEDLE, CAPSULECLOSE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22852048
Report Number1220246-2025-03557
Device Sequence Number4488532
Product Code LXH
UDI-Device Identifier00888867219557
UDI-Public(01)00888867219557(11)241111(17)291031(10)15345156
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, CAPSULECLOSE
Device Catalogue NumberAR-16992N
Device Lot Number15345156
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown